Alert archive / Iowa / Frost Advisories in 2012
Frost Advisory 1, NWS Quad Cities, IA
NWS Quad Cities, IA issued this frost advisory at Apr 5, 2012, 3:25 PM CDT for 5 counties in Iowa; Henderson County, McDonough County, Warren County, Illinois. It took effect at Apr 6, 2012, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2012, 3:25 PM CDT (20:25 UTC)
- In effect from
- Apr 6, 2012, 1:00 AM CDT
- Expired
- Apr 6, 2012, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Quad Cities, IA
Counties Des Moines County, IA, Henry County, IA, Iowa County, IA, Keokuk County, IA, Washington County, IA, Henderson County, IL, McDonough County, IL, Warren County, IL
The radar
The Quad Cities radar (KDVN), 90 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2063 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
546 WWUS73 KDVN 052025 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 325 PM CDT THU APR 5 2012 ...FREEZING TEMPERATURES POSSIBLE TONIGHT... .A COLD AND DRY AIR MASS WILL MOVE INTO THE AREA TONIGHT AND EARLY FRIDAY. THIS WILL ALLOW TEMPERATURES IN MOST AREAS TO DROP INTO THE LOWER TO MIDDLE 30S...RESULTING IN WIDESPREAD FROST. IN SOME AREAS...LOW TEMPERATURES COULD FALL TO AROUND 30...WHICH COULD DAMAGE SENSITIVE VEGETATION AND FRUIT TREES IF NOT PROPERLY PROTECTED. IAZ040>042-051>054-064>068-078-ILZ001-002-007-009-015>018-024- 060430- /O.UPG.KDVN.FZ.A.0001.120406T0500Z-120406T1300Z/ /O.NEW.KDVN.FZ.W.0001.120406T0600Z-120406T1300Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-JOHNSON-CEDAR- CLINTON-MUSCATINE-SCOTT-LOUISA-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...IOWA CITY... TIPTON...CLINTON...MUSCATINE...BETTENDORF...DAVENPORT...WAPELLO... GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS... MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO 325 PM CDT THU APR 5 2012 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TIMING...FROM LATE TONIGHT TO EARLY FRIDAY MORNING. * TEMPERATURE...MINIMUM TEMPERATURES WILL FALL INTO THE LOW TO MID 30S TONIGHT. LOW LYING SHELTERED LOCATIONS COULD DROP INTO THE UPPER 20S. * IMPACTS...THE COLD TEMPERATURES WILL CAUSE DAMAGE TO SENSITIVE PLANTS AND FRUIT TREES. TAKE MEASURES TO PROTECT ANY COLD SENSITIVE VEGETATION TONIGHT AND EARLY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR PROTECTION. && $$ IAZ089-ILZ025-026-060430- /O.UPG.KDVN.FZ.A.0001.120406T0500Z-120406T1300Z/ /O.NEW.KDVN.FR.Y.0001.120406T0600Z-120406T1300Z/ DES MOINES-HENDERSON-WARREN- INCLUDING THE CITIES OF...BURLINGTON...OQUAWKA...MONMOUTH 325 PM CDT THU APR 5 2012 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TIMING...FROM LATE TONIGHT TO EARLY FRIDAY MORNING. * TEMPERATURE...MINIMUM TEMPERATURES WILL FALL INTO THE MID 30S TONIGHT. LOW LYING SHELTERED LOCATIONS COULD DROP INTO THE LOWER 30S. AREAS OF FROST ARE EXPECTED. * IMPACTS...THE COLD TEMPERATURES WILL CAUSE DAMAGE TO SENSITIVE PLANTS AND FRUIT TREES. TAKE MEASURES TO PROTECT ANY COLD SENSITIVE VEGETATION TONIGHT AND EARLY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. COVER OR MOVE SENSITIVE PLANTS INDOORS. && $$ IAZ063-076-077-088-ILZ035-060430- /O.NEW.KDVN.FR.Y.0001.120406T0600Z-120406T1300Z/ IOWA-KEOKUK-WASHINGTON-HENRY IA-MCDONOUGH- INCLUDING THE CITIES OF...MARENGO...SIGOURNEY...WASHINGTON... MOUNT PLEASANT...MACOMB 325 PM CDT THU APR 5 2012 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY. * TIMING...FROM LATE TONIGHT TO EARLY FRIDAY MORNING. * TEMPERATURE...MINIMUM TEMPERATURES WILL FALL INTO THE MID 30S TONIGHT. LOW LYING SHELTERED LOCATIONS COULD DROP INTO THE LOWER 30S. AREAS OF FROST ARE EXPECTED. * IMPACTS...THE COLD TEMPERATURES WILL CAUSE DAMAGE TO SENSITIVE PLANTS AND FRUIT TREES. TAKE MEASURES TO PROTECT ANY COLD SENSITIVE VEGETATION TONIGHT AND EARLY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. COVER OR MOVE SENSITIVE PLANTS INDOORS. && $$
3 follow-up statements
563 WWUS73 KDVN 060244 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 944 PM CDT THU APR 5 2012 ...FREEZING TEMPERATURES POSSIBLE TONIGHT... .A COLD AND DRY AIR MASS WILL MOVE INTO THE AREA TONIGHT AND EARLY FRIDAY. THIS WILL ALLOW TEMPERATURES IN MOST AREAS TO DROP INTO THE LOWER TO MIDDLE 30S...RESULTING IN WIDESPREAD FROST. IN SOME AREAS...LOW TEMPERATURES COULD FALL TO AROUND 30...WHICH COULD DAMAGE SENSITIVE VEGETATION AND FRUIT TREES IF NOT PROPERLY PROTECTED. IAZ040>042-051>054-064>068-078-ILZ001-002-007-009-015>018-024- 061245- /O.CON.KDVN.FZ.W.0001.120406T0600Z-120406T1300Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-JOHNSON-CEDAR- CLINTON-MUSCATINE-SCOTT-LOUISA-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...IOWA CITY... TIPTON...CLINTON...MUSCATINE...BETTENDORF...DAVENPORT...WAPELLO... GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS... MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO 944 PM CDT THU APR 5 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... * TIMING...FROM LATE TONIGHT TO EARLY FRIDAY MORNING. * TEMPERATURE...MINIMUM TEMPERATURES WILL FALL INTO THE LOW TO MID 30S TONIGHT. LOW LYING SHELTERED LOCATIONS COULD DROP INTO THE UPPER 20S. * IMPACTS...THE COLD TEMPERATURES WILL CAUSE DAMAGE TO SENSITIVE PLANTS AND FRUIT TREES. TAKE MEASURES TO PROTECT ANY COLD SENSITIVE VEGETATION TONIGHT AND EARLY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR PROTECTION. && $$ IAZ063-076-077-088-089-ILZ025-026-035-061245- /O.CON.KDVN.FR.Y.0001.120406T0600Z-120406T1300Z/ IOWA-KEOKUK-WASHINGTON-HENRY IA-DES MOINES-HENDERSON-WARREN- MCDONOUGH- INCLUDING THE CITIES OF...MARENGO...SIGOURNEY...WASHINGTON... MOUNT PLEASANT...BURLINGTON...OQUAWKA...MONMOUTH...MACOMB 944 PM CDT THU APR 5 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... * TIMING...FROM LATE TONIGHT TO EARLY FRIDAY MORNING. * TEMPERATURE...MINIMUM TEMPERATURES WILL FALL INTO THE MID 30S TONIGHT. LOW LYING SHELTERED LOCATIONS COULD DROP INTO THE LOWER 30S. AREAS OF FROST ARE EXPECTED. * IMPACTS...THE COLD TEMPERATURES WILL CAUSE DAMAGE TO SENSITIVE PLANTS AND FRUIT TREES. TAKE MEASURES TO PROTECT ANY COLD SENSITIVE VEGETATION TONIGHT AND EARLY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. COVER OR MOVE SENSITIVE PLANTS INDOORS. && $$ NICHOLS
140 WWUS73 KDVN 060837 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 337 AM CDT FRI APR 6 2012 ...FREEZING TEMPERATURES POSSIBLE TONIGHT... .A COLD AND DRY AIR MASS OVER THE MIDWEST EARLY THIS MORNING IS ALLOWING TEMPERATURES TO DROP INTO THE LOWER TO MID 30S... RESULTING IN AREAS OF SUB-FREEZING TEMPERATURES AND PATCHY FROST. IN SOME AREAS...LOW TEMPERATURES WILL BE COLD ENOUGH TO DAMAGE UNPROTECTED SENSITIVE VEGETATION. HOWEVER...A HARD FREEZE IS NOT EXPECTED. IAZ040>042-051>054-064>068-078-ILZ001-002-007-009-015>018-024- 061300- /O.CON.KDVN.FZ.W.0001.000000T0000Z-120406T1300Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-JOHNSON-CEDAR- CLINTON-MUSCATINE-SCOTT-LOUISA-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...IOWA CITY... TIPTON...CLINTON...MUSCATINE...BETTENDORF...DAVENPORT...WAPELLO... GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS... MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO 337 AM CDT FRI APR 6 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TIMING...THOUGH EARLY THIS MORNING. * TEMPERATURE...MINIMUM TEMPERATURES WILL FALL INTO THE LOW TO MID 30S...BUT LOW-LYING SHELTERED LOCATIONS COULD DROP INTO THE UPPER 20S. * IMPACTS...THE COLD TEMPERATURES WILL DAMAGE TO SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. COVER SENSITIVE PLANTS OR BRING INDOORS FOR PROTECTION. && $$ IAZ063-076-077-088-089-ILZ025-026-035-061300- /O.CON.KDVN.FR.Y.0001.000000T0000Z-120406T1300Z/ IOWA-KEOKUK-WASHINGTON-HENRY IA-DES MOINES-HENDERSON-WARREN- MCDONOUGH- INCLUDING THE CITIES OF...MARENGO...SIGOURNEY...WASHINGTON... MOUNT PLEASANT...BURLINGTON...OQUAWKA...MONMOUTH...MACOMB 337 AM CDT FRI APR 6 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TIMING...EARLY THIS MORNING. * TEMPERATURE...MINIMUM TEMPERATURES WILL FALL INTO THE MID 30S EARLY THIS MORNING. LOW LYING SHELTERED LOCATIONS COULD DROP INTO THE LOWER 30S. AREAS OF FROST ARE EXPECTED WHERE WINDS BECOME LIGHT. * IMPACTS...THE FROST AND COLD TEMPERATURES COULD DAMAGE SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. COVER OR MOVE SENSITIVE PLANTS INDOORS. && $$ WOLF
289 WWUS73 KDVN 061234 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 734 AM CDT FRI APR 6 2012 ...FREEZE WARNING AND FROST ADVISORY TO EXPIRE AT 8 AM... IAZ040>042-051>054-064>068-078-ILZ001-002-007-009-015>018-024- 061345- /O.EXP.KDVN.FZ.W.0001.000000T0000Z-120406T1300Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-JOHNSON-CEDAR- CLINTON-MUSCATINE-SCOTT-LOUISA-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...IOWA CITY... TIPTON...CLINTON...MUSCATINE...BETTENDORF...DAVENPORT...WAPELLO... GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS... MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO 734 AM CDT FRI APR 6 2012 ...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING... TEMPERATURES ARE WARMING QUICKLY THIS MORNING...THUS THE FREEZE WARNING WILL EXPIRE AT 8 AM. $$ IAZ063-076-077-088-089-ILZ025-026-035-061345- /O.EXP.KDVN.FR.Y.0001.000000T0000Z-120406T1300Z/ IOWA-KEOKUK-WASHINGTON-HENRY IA-DES MOINES-HENDERSON-WARREN- MCDONOUGH- INCLUDING THE CITIES OF...MARENGO...SIGOURNEY...WASHINGTON... MOUNT PLEASANT...BURLINGTON...OQUAWKA...MONMOUTH...MACOMB 734 AM CDT FRI APR 6 2012 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... TEMPERATURES ARE WARMING QUICKLY THIS MORNING...THUS THE FROST ADVISORY WILL EXPIRE AT 8 AM. $$ WOLF
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this frost advisory went out at Apr 5, 3:23 PM CDT, 2 minutes earlier.
Area forecast discussion, Apr 5, 3:23 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
323 PM CDT THU APR 5 2012
.SYNOPSIS...
12Z UA ANALYSIS HAS AN UPPER LOW OVER EASTERN MISSOURI WITH AN
850MB STATIONARY FRONTS EAST INTO THE OHIO VALLEY AND NORTHWEST
INTO THE NORTHERN PLAINS. AN 850MB COLD FRONT MARKING THE EDGE OF
THE COLD CANADIAN AIR MASS RAN FROM NORTHWEST MINNESOTA TO THE
SOUTH SHORE OF LAKE ERIE. SATELLITE TRENDS THROUGH THE DAY HAVE
SHOWN CONSIDERABLE HIGH CLOUDS THAT HAVE BEEN SLOWLY THINNING
THROUGH THE AFTERNOON.
18Z SFC ANALYSIS HAS SEVERAL WEAK LOWS FROM SOUTHEAST MISSOURI
INTO THE TENNESSEE VALLEY WITH A STATIONARY FRONT CONNECTING THEM.
DEW POINTS WERE IN THE 40S AND 50S FROM THE PLAINS INTO THE OHIO
VALLEY AND THE DEEP SOUTH. DEW POINTS IN THE 20S AND 30S WERE
ACROSS THE GREAT LAKES AND MISSISSIPPI VALLEY.
&&
.SHORT TERM...TONIGHT AND FRIDAY
QUIET BUT COLD CONDITIONS WILL BE SEEN ACROSS THE AREA TONIGHT AS
HIGH PRESSURE BUILDS INTO THE GREAT LAKES. THE MAIN CONCERN FOR
TONIGHT IS WHAT TO DO WITH THE CURRENT HEADLINES.
THERE ARE SEVERAL CONCERNS REGARDING HOW COLD IT WILL GET. THE
MODELS HAVE INDICATED THAT IT WAS CLEAR ALL DAY. HOWEVER...
SATELLITE TRENDS INDICATED OTHERWISE ALTHOUGH THE TRENDS THROUGH
THE AFTERNOON HAVE BEEN FOR THINNING CLOUDS. SECOND...THE
CONTINUED FLOW OFF LAKE MICHIGAN RAISES THE QUESTION OF LAKE
INDUCED CLOUDS TONIGHT. THE MODELS ARE SUGGESTING SUCH A
POSSIBILITY MIGHT OCCUR WITH A SURGE OF MOISTURE MOVING WEST
DURING THE EVENING. THIRD...THE VORT MAX IN THE EASTERN DAKOTAS
WILL DROP NEARLY DUE SOUTH TONIGHT AND ALL MODELS MAINTAIN AN AREA
OF HIGHER MOISTURE ALOFT SUGGESTING CLOUDS. HOWEVER...HEIGHTS
BUILD WITH THE UPPER RIDGE DURING THE NIGHT WHICH MAY ALLOW ANY
CI/CS TO THIN AND POSSIBLY DISSIPATE.
BASED ON FORECASTED MIN TEMPERATURES...WILL GO WITH A FREEZE
WARNING FOR ESSENTIALLY ALL OF THE ORIGINAL WATCH AREA. WILL ALSO
ADD A FROST ADVISORY ON THE PERIPHERY OF THE FREEZE WARNING WERE
TEMPERATURES WILL BE CLOSE BUT JUST ABOVE FREEZING.
QUIET CONDITIONS WILL CONTINUE ON FRIDAY AS THE HIGH MOVES
SOUTHEAST ACROSS THE GREAT LAKES. TEMPERATURES SHOULD BE CLOSE TO
NORMAL FOR EARLY APRIL. ..08..
.LONG TERM...FRIDAY NIGHT THROUGH NEXT THURSDAY
FRIDAY NIGHT WILL BE ANOTHER CHILLY NIGHT WITH TEMPERATURES IN THE
MID 30S TO LOW 40S...BUT NOT AS COLD AS TONIGHT SO WHILE WE MAY HAVE
SOME PATCHY FROST DO NOT HAVE ANY CURRENT PLANS FOR HEADLINES.
SATURDAY AND SATURDAY EVENING WE HAVE A COLD FRONT MOVING ACROSS THE
AREA. IT WILL BE ACCOMPANIED BY A NARROW PLUME OF MOISTURE...SO WE
CAN EXPECT A BAND OF SHOWERS TO MOVE ACROSS THE FORECAST AREA AHEAD
OF THE COLD FRONT. THERE IS VERY LITTLE INSTABILITY...AND ONLY A
SMALL AMOUNT OF ELEVATED INSTABILITY...SO THERE MAY BE SOME ISOLATED
THUNDERSTORMS IN AMONGST THE RAIN SHOWERS. DO NOT EXPECT ANYTHING
LARGE FOR RAINFALL AMOUNTS SO HAVE KEPT THAT GENERALLY LESS THAN A
TENTH OF AN INCH.
SUNDAY TO BE COOLER AND WINDIER THAN SATURDAY BUT WITH A FAIR AMOUNT
OF SUNSHINE IT SHOULD BE A RELATIVELY PLEASANT DAY.
SUNDAY NIGHT A COLD FRONT IS EXPECTED TO MOVE THROUGH THE
AREA...ESCORTING SOME MUCH COLDER AIR. THIS IS ALSO HERALDS THE
ONSET OF THE STRONGLY AMPLIFIED PATTERN OF TROUGH OUT EAST WITH A
TROUGH OUT WEST THAT FUNNELS COLDER AIR INTO THE REGION. THUS...WE
ARE LOOKING AT A MUCH COLDER START TO THE WORK WEEK...WHICH SHOULD
SLOWLY MODIFY THROUGH THE LATER HALF OF THE WEEK. MONDAY NIGHT AND
TUESDAY NIGHT WILL BE AT RISK FOR MORE FROST OR FREEZE
HIGHLIGHTS...WITH NEGATIVE SINGLE DIGIT 850MB TEMPERATURES DUMPING
INTO THE AREA AND A SURFACE RIDGE SLOWLY MOVING ACROSS THE AREA.
FOR NOW HAVE PUT PATCHY FROST INTO THE FORECAST...BUT LATER SHIFTS
WILL NEED TO REEVALUATE THIS CONCERN. ..LE..
&&
.AVIATION...
VFR WX WILL BE SEEN THROUGH 00Z/07 AS HIGH PRESSURE MOVES
SOUTHEAST THROUGH THE GREAT LAKES. THERE IS A GOOD CHANCE OF FROST
PRIOR TO SUNRISE ON NON-HANGARED ACFT. THE MODELS ARE HINTING AT
POTENTIAL MVFR CLOUDS DVLPG AND ADVECTING WEST/SOUTHWEST FROM LAKE
MICHIGAN IN THE LOW LEVEL FLOW. NO MVFR CLOUDS WERE INCLUDED IN
THE 18Z TAFS BUT SUCH A SCENARIO WILL NEED TO BE MONITORED ONCE
THE SUN SETS. ..08..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FREEZE WARNING FROM 1 AM TO 8 AM CDT FRIDAY FOR BENTON-BUCHANAN-
CEDAR-CLINTON-DELAWARE-DUBUQUE-JACKSON-JOHNSON-JONES-LINN-
LOUISA-MUSCATINE-SCOTT.
FROST ADVISORY FROM 1 AM TO 8 AM CDT FRIDAY FOR DES MOINES-HENRY
IA-IOWA-KEOKUK-WASHINGTON.
IL...FREEZE WARNING FROM 1 AM TO 8 AM CDT FRIDAY FOR BUREAU-CARROLL-
HENRY IL-JO DAVIESS-MERCER-PUTNAM-ROCK ISLAND-STEPHENSON-
WHITESIDE.
FROST ADVISORY FROM 1 AM TO 8 AM CDT FRIDAY FOR HENDERSON-
MCDONOUGH-WARREN.
MO...NONE.
&&Hazardous weather outlook, Apr 5, 5:07 AM CDT, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 507 AM CDT THU APR 5 2012 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-061015- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 507 AM CDT THU APR 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT CONDITIONS WILL BE FAVORABLE FOR FREEZING TEMPERATURES AND FROST TONIGHT OVER A LARGE PART OF THE AREA. TEMPERATURES ALONG AND EAST OF AN INDEPENDENCE...MONMOUTH ILLINOIS LINE ARE EXPECTED TO FALL TO OR JUST BELOW 32 DEGREES LATE TONIGHT. THE COLD TEMPERATURES ALONG WITH LIGHT WINDS AND CLEAR SKIES WILL ALSO CREATE FAVORABLE CONDITIONS FOR AREAS OF FROST TO DEVELOP. THE REST OF THE AREA WILL SEE LOWS IN THE MIDDLE 30S AND SOME PATCHY FROST. THE COLD TEMPERATURES AND FROST WILL DAMAGE ANY SENSITIVE VEGETATION THAT IS NOT PROTECTED TONIGHT. A FREEZE WATCH IS IN EFFECT FOR MOST OF THE AREA LATE TONIGHT AND FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SATURDAY...ISOLATED THUNDERSTORMS WILL BE POSSIBLE. SEVERE WEATHER IS NOT EXPECTED. TUESDAY AND WEDNESDAY...FROST AND FREEZING TEMPERATURES WILL BE POSSIBLE DURING THE LATE NIGHT AND EARLY MORNING HOURS. LOW TEMPERATURES AS LOW AS THE 20S MAY RESULT IN A HARD FREEZE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 3:25 PM CDT | Freeze Warning | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Dubuque and 7 more | 17 hr |
Nearby
Frost Advisories in Iowa, 2012Frost Advisories in Illinois, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.